Popular Posts

Search This Blog

Friday, August 13, 2010

Lithium carbonate ER vs. Lithobid

Question: Is lithium carbonate er easier on the digestive system, than Lithobid?

Thank you for your time and attention to this matter. At this time, it is most urgent that I find the answer about this. best regards, Becky.

Click on comments to read Laura's advice.
Laura NP


Eleventh Hour LLC said...

Dear Becky,
Lithium carbonate ER is the same as Lithobid. Lithium carbonate ER is the generic version of Lithobid. They are both extended release. GI disturbance is a side effect of lithium but it can also indicate your blood levels are too high. There is a very narrow range for a therapeutic blood level of lithium, and if the level gets too high, it is life-threatening and you would need emergency care. Some signs of toxicity (having a blood level of lithium that is too high) include GI disturbance, hand tremor, slurred speech, weakness, feeling lethargic. With that being said, stomach upset can also be just a side effect of lithium. It is often a side effect that is so bothersome, some people stop taking lithium. I would urge you to call your nurse practitioner or doctor immediately or go the the emergency room. Good luck and let us know how things go.